Humira and Bruising?!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Mar 2006
Total Posts : 45
   Posted 1/16/2008 7:22 PM (GMT -6)   
smurf  Hello,
I have been on Humira for about close to two years now and I have developed bruising on my knees, legs, and thighs.  Does anyone know if this is normal?  Has anyone else ever gotten bruising from HUMIRA?  This has been a wonder drug for me I am just concerned about the brusing on my legs.  I would really appreciate any and all help.
Best wishes for a plentiful and healthy 2008.
Diana DiPaolo
Crohns Disease
1st fistula surgery with seton placement in August 2006 at the Cleveland Clinic
-Humira injections(they work much better then Remicade)
-Folic Acid
-Fosamax for osteopinia

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 1/16/2008 7:34 PM (GMT -6)   

Hi there, a bruise may develop at the injection site. What your describing is a new sx for you so I would suggest you run it past your physician. Please let us know what you find out.Another member may have better info.  I will be following your thread to see how you are doing.

Hugs to you.

Kitt, Co-Moderator: Anxiety ~ Panic  ~ Crohn's
*~* *~*
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~

Regular Member

Date Joined Jan 2006
Total Posts : 355
   Posted 1/16/2008 11:06 PM (GMT -6)   
I do bruise more easily now - mostly on the lower half of my body. Everytime I bump myself, even slightly, I know I will get a bruise. If you are having lots of bruises, bruises of unknown reason, or large ones, I'd definately call the doc.

Aimee =)
Veteran Member

Date Joined Jun 2004
Total Posts : 1020
   Posted 1/16/2008 11:21 PM (GMT -6)   
Since you haven't always bruised, I would let your GI know.

I bruise sometimes, just depends on where I hit I guess. Sometimes I can't even tell where it went in! Once I hit a blood vessel coming back out and bruised like crazy. I was so concerned I even showed my GI, actually.

Regular Member

Date Joined Aug 2006
Total Posts : 443
   Posted 1/17/2008 9:09 AM (GMT -6)   
Just to be safe, I would call your doctor about this symptom today. A potential side effect of Humira is cytopenia (reduction in the number of blood cells; could be red blood cells, white blood cells, or platelets, or more than one type). One sign of this can be easy bruising. In fact, I believe that the Humira prescribing information indicates that you should contact your doctor if you develop unusual bruising while on the drug. Could be something minor, of course, but this is something I would definitely take seriously and follow-up on.

Regular Member

Date Joined Jun 2006
Total Posts : 267
   Posted 1/17/2008 1:24 PM (GMT -6)   
Hi dip! All of that bruising is kinda scary, if you've been on Humira for 2 years and this is a recent development, that's unusual. Definately talk to your GI about it. I have been on Humira about 4 months now and haven't developed any bruising, but you have been on it for quite a bit longer than I have. Let us know how it turns out!
Marci, 38 years young, Rockledge, FL
Dx with Crohn's disease March 2006
Currently on bi-weekly Humira, daily 6mg Entocort, daily 2-3x 5mg hydrocodone (for pain), and daily 75mg Effexor,
plus 3x per day heavy iron supplements for anemia,
calcium supplement, daily multi-vitamin,
Lasix as needed for ankle/feet swelling
Self-proclaimed "recluse"  do to CD  ;)

Regular Member

Date Joined Mar 2007
Total Posts : 257
   Posted 1/17/2008 2:47 PM (GMT -6)   
Diana - I have been on Humira for about 9 months now and have recently, the past couple of weeks, noticed bad bruising on my legs.  Right now I would be embarrassed to put shorts on my legs are bruised so badly.  I live in NY so shorts will not be an issue for a while. I have a huge bruise on my knee cap that I have no idea how I got.  I have two on my hip from brushing against the counter top.  I have one on the front of my thigh from my last injection.  I have to go have bloodwork done this month so I will see if it is a blood thing or am I just a clutz. Keep us posted.

Regular Member

Date Joined Jul 2006
Total Posts : 330
   Posted 1/17/2008 8:41 PM (GMT -6)   
Do you also have small little red or purple dots on your body? I have an autoimmune disorder that started this summer called ITP (Idiopathic thrombocytopenic purpura), where the body attacks it's own platelets. The only way I knew something was wrong was because I began to bruise extremely easily, and I also noticed these pinpoint petechiae (the red dots). I definitly recommend getting bloodwork done to rule out any problems with the blood - medication induced or not. It can be quite dangerous to have these counts drop very low.

Good luck,


Anxious Nurse
New Member

Date Joined Apr 2014
Total Posts : 1
   Posted 4/4/2015 8:24 AM (GMT -6)   
After almost two years on Humira the drug quit working. I had a bad flare up (80%) and also started noticing that I was bruising like an elderly person. I can just lean against a counter or barely bump a doorway and next thing I know I'll have a big bruise. Sometimes I'll unknowingly bump something and the next thing I know I'll be bleeding and develop a bruise. i stopped the Humira about two and a half months ago but the bruising still happens. I showed the derm but she just told me to stop the Humira which I did. Blood tests don't show anything.
I'm worried but more comfortable knowing that others have had this same problem.

I'm on Cosentyx now (3rd injection) and I'm almost clear. It seems wonderful. Still some discoloration but skin is smooth.

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 5:46 PM (GMT -6)
There are a total of 2,711,968 posts in 299,041 threads.
View Active Threads

Who's Online
This forum has 153624 registered members. Please welcome our newest member, alyssaacarvill.
317 Guest(s), 17 Registered Member(s) are currently online.  Details
LaurenL77, THE HAPPY TURTLE, ortizpiper, dacarte3, ontheflipside, Acheybody, timshannon, reminder, steveinErie, Bobby Mac, Dave7, Hilander64, health2come, Ivymarie, Kar102, joee, iPoop

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer